MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX CS-5100; SYSMEX AUTOMATED BLOOD COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX CS-5100; SYSMEX AUTOMATED BLOOD COAGULATION ANALYZER
Model Number CS-5100
Medical Device Problem Codes Thermal Decomposition of Device (1071); Charred (1086)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pcb is made of flame resistant materials and covered with a metal shield, but excessive heat from the malfunction poses a risk of inhalation of smoke and/or harmful vapors from melted materials.The pcb board is not accessible to the user, and is grounded, reducing the potential for harm due to shock.Investigation for root cause is ongoing by sysmex corporation (b)(4).
 
Event or Problem Description
A user in (b)(6) reported observing smoke coming from the analyzer and immediately turned off the analyzer.No user harm and no negative patient impact was reported due to this event.The service engineer confirmed that the smoke was from charred components seen on the printed circuit board (pcb).The pcb is located under the right side panel in the upper rear corner of the instrument.The analyzer was replaced.
 
Additional Manufacturer Narrative
Investigation by s-corp revealed that an unapproved peltier unit was installed on the pcb by the service engineer, taking the pcb out of specification.The peltier unit is responsible for heating and cooling electrical components.This unapproved peltier unit caused an increased temperature and overheating of the transistors and capacitors on the pcb, which caused the pcb to burn.A pcb with the correct peltier unit was installed to resolve the issue.

Brand Name
SYSMEX CS-5100
Common Device Name
SYSMEX AUTOMATED BLOOD COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key7606056
Report Number1000515253-2018-00008
Device Sequence Number18890418
Product Code JPA
UDI-Device Identifier04987562425426
UDI-Public(01)04987562425426
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150678
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Technologist
Device Model NumberCS-5100
Device Catalogue NumberBY990757
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/24/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1